You are here:

Pharmacy/metheltrexate

Advertisement


Question
Hi,  I had an episode of gastroparisis about 6 years ago and the doctor put me on methotrexate 5mg once a week.  I hear this is a dangerous drug and asked the doctor to take me off of it but he said NO.  Last year I was diagnosed with diabetes and have to take insulin shots.  This puzzles me because I am not overweight, its not in my family line, I get exercise and eat right. Is there any link between methotrexate and diabetes?

Answer
Hi Dan,
Diabetes is a potential side effect of methotrexate. Also gastroparesis can be caused by diabetes. Ask your doctor what he thinks the underlying cause if your gastroparesis is to have prescribed the methotrexate.
Thank you for using Allexperts
Sincerely,
Eric Brabdt, B.Sc. Pharm

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Eric Brandt

Expertise

I am a practicing pharmacist.On my drug information website, I have answered hundreds of questions to date. The articles posted on my site include Parkinson`s disease. depression, menopause, diabetes, sleep and aging, congestive heart failure, calcium channel blockers, thyroid hormone replacement therapy, ADHD, multiple sclerosis an more.

Experience

I have experience in retail as well as hospital pharmacy pracice. Currently working in a hospital pharmacy. I am experienced in drug information. Over the last 6 years I have developed a successful web site for drug information.

The addressfor my drug information website is http://www.druginformation.bc.caThere you can read articles on varios areas of health interest. You can also leave me questions which I will personally answer. I also have a free health information newsletter called The Caplet. To subscribe send e-mail to thecaplet-subscribe@topica.com

©2016 About.com. All rights reserved.